TITLE

Treatment with Piperacillin-Tazobactam and False-Positive Aspergillus Galactomannan Antigen Test Results for Patients with Hematological Malignancies

AUTHOR(S)
Adam, Olivier; Aupérin, Anne; Wilquin, Fanny; Bourhis, Jean-Henri; Gachot, Bertrand; Chachaty, Elisabeth
PUB. DATE
March 2004
SOURCE
Clinical Infectious Diseases;3/15/2004, Vol. 38 Issue 6, p917
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We report the occurrence of a high rate of false-positive test results during the surveillance of hematology patients for galactomannan (GM) antigenemia. Among 218 patients surveyed from June 2002 through June 2003, 42 (19.3%) had ≥1.5). serum sample positive for GM (optical density index, >1.5). Of these patients, 38 had no additional evidence of invasive aspergillosis, and, therefore, their test results were considered to be false-positives. Case-control analysis showed that treatment with piperacillin-tazobactam was the only risk factor significantly associated with receiving false-positive test results. When tested for GM antigen, 3 of 4 piperacillin-tazobactam batches had positive results. Physicians should be aware of the possible interference of treatment with piperacillin-tazobactam when interpreting the results of the GM assay.
ACCESSION #
12530125

 

Related Articles

  • CME Questions.  // Infectious Disease Alert;Jun2010, Vol. 29 Issue 9, p106 

    A quiz about the antibacterial drugs piperacillin and tazobactam is presented.

  • Piperacillin/tazobactam.  // Reactions Weekly;6/2/2012, Issue 1404, p33 

    The article describes the case of a 62-year-old man who developed Kounis syndrome while receiving treatment with piperacillin/tazobactam for pneumonia.

  • Piperacillin/tazobactam.  // Reactions Weekly;6/2/2012, Issue 1404, p34 

    The article offers information a case of linear immunoglobulin A (IgA) bullous dermatosis in an elderly patient after receiving Tazocin (piperacillin/tazobactam).

  • Piperacillin/tazobactam.  // Reactions Weekly;11/20/2010, Issue 1328, p36 

    The article describes a case of generalised non-convulsive status epilepticus (NCSE) in a 63-year-old woman during treatment with piperacillin/tazobactam for a urinary tract infection (UTI).

  • Piperacillin/tazobactam.  // Reactions Weekly;10/27/2012, Issue 1425, p31 

    The article describes a case of thrombocytopenia in a 48-year-old woman that developed following treatment with piperacillin and tazobactam for an obstructed infected kidney secondary to a pelvi-ureteric junction obstruction.

  • Meropenem.  // Reactions Weekly;1/15/2011, Issue 1334, p31 

    The article describes the case of a 49-year-old man with progressive B-cell lymphoma who experienced neutropenic fever during treatment with chemotherapy consisting with piperacillin/tazobactam and gemtamicin.

  • Piperacillin/tazobactam/vancomycin.  // Reactions Weekly;7/30/2011, Issue 1362, p26 

    The article describes the case of a 54-year-old man who developed thrombocytopenia while under piperacillin/tazobactam and vancomycin treatment regimen for cellulitis.

  • Piperacillin/tazobactam.  // Reactions Weekly;4/24/2010, Issue 1298, p26 

    The article describes the case of a 50-year-old woman who developed haemolytic anaemia while receiving piperacillin/tazobactam treatment for Psuedomonas aeruginosa and Enterobacter cloacae infection.

  • Piperacillin/tazobactam.  // Reactions Weekly;6/11/2011, Issue 1355, p29 

    The article describes the case of a 65-year-old man who developed drug fever after receiving treatment with piperacillin/tazobactam for chronic tendon infection.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics